Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Burning sensation in stomach, feeling of heaviness alternating with fullness in stomach. What will be effective?

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
I have constant felling of heaviness alternating with empty stomach feeling after meals
Also get occasional burning sensation in my stomach.have been advised to take stelbid .want to know will it he effective .this bloating and empty stomach feeling has been going on since march when I had an attack of a bad infection in mybstomach.
Posted Wed, 12 Sep 2012 in Digestion and Bowels
Answered by Dr. Mayank Bhargava 43 minutes later
Thanks for posting your query.
Do you have family history of diabetes (as common in bhargava's) and thyroid disease?
Do you have abdominal bloating/ increased gas formation/ acidic belching/ frequent urge for using washroom?
Do you have UGI endosocpy previously? What was the report?
Stoamch infection in march and persisting till now suggest 2 things: 1) persistence of previous infection 2) deveolpment of Tropical sprue (a disease common in tropical countries like india and manifest in form of long lasting diarrhea, abdominal pain, excessive flatulence, abdominal bloating and heaviness).
For persistence of infection, you have to take complete antibiotic course (as bacterial gastroenteritis may persist for months with out diagnosis). For diagnosing tropical sprue, you have to go UGI endoscopy and duodenal biopsy.
You should also go for following blood investigations: complete blood count, blood sugar, serum amylase & lipase, renal function test, thyroid profile,ultrasound imaging and CT/ MRI scan abdomen if needed.
If all investigatons are normal and then there is high chances of gastritis or you can say acidity problem.
Stelbid contains trifluoperazine (a antipsychotic medicine), not suitable for your problem in my opinion.
You should consult with physician / gastro-physician and should go for above advised investigations.
For gastritis, you can take PPI with prokinetics twice in a day.
Its better to go for UGI endoscopy,as many of patients have ulcer and tretment of ulcer is entirely different.
"Putting water on fire is not solution. Try to find the cause of fire XXXXXXX
Diet changes:
1) Avoid tomatos, citrus fruits, tea (2 times in a day), coffee, chocolates, onion, garlic, oily and spicy.
2) Take soft diet (khicdi and daliya),curd.
3) Avoid legumes in diet
4) Avoid putting boiled potatos and dough in fridge (excessive gas formation occurs).
5) keep distance in meal and sleep of 3 hours
6) Wear loose clothes.
7) Take milk 200ml in morning time, avoid at sleeping time.
Put your query if you have.
Best regards,
Dr.Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor